MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1460-A
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left testicular vein using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully placed one ruby coil into the target vessel using the microcatheter.While advancing a second ruby coil, the physician experienced resistance after the majority of the ruby coil had exited the microcatheter.The physician reported that there was ¿disruption¿ with the distal marker on the pusher assembly (between the end of the coil and the distal marker on the pusher assembly).It was also reported that it was creating a ¿z¿ shape or sliding over itself.After pulling back on the pusher assembly, half of the ruby coil remained in the microcatheter.The physician then flushed the microcatheter, but the ruby coil failed to advance.While withdrawing the microcatheter, the physician noticed that the ruby coil was unraveling and following the path of the microcatheter.Since part of the ruby coil remained in the patient, the physician performed a computed tomography (ct) and noticed radiolucent filament extending into the atrium of the heart.The ruby coil was removed using a snare.It was reported that the patient underwent two other cts and two additional passes with a snare device from the iliac veins to the pulmonary arteries to remove all the remaining filaments, causing additional radiation and stress.The procedure was ended at this point.
 
Additional Manufacturer Narrative
Results: the embolization coil¿s stretch resistant wire (sr wire) was fractured, and the embolization coil was unraveled.Conclusions: evaluation of the returned ruby coil embolization coil revealed that the sr wire was fractured, and the embolization coil was unraveled.If the device is forcefully retracted against resistance, damage such as a fractured sr wire may occur.If this occurs, the embolization coil can become detached and unravel.No other components of the ruby coil and no other devices associated with the complaint were returned for evaluation; therefore, the root cause of resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9513301
Report Number3005168196-2019-02412
Device Sequence Number3542097
Product Code HCG
UDI-Device Identifier00814548013046
UDI-Public00814548013046
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1460-A
Device Catalogue NumberRBY2C1460
Device Lot NumberF90320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Date Report Sent to FDA01/01/2005